Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 44, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 4, 2001, 7:14 PM EDT for Hancock County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2001, 7:14 PM EDT (23:14 UTC)
- Expired
- Jul 4, 2001, 7:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Hancock County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 042314
SVRCLE
OHC063-042345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
714 PM EDT WED JUL 4 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN OHIO...
* UNTIL 745 PM EDT
* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES SOUTH OF FINDLAY...MOVING SOUTHEAST AT
20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
VANLUE
FINDLAY
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO TH{E NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:30 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 4, 2:30 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 230 PM EDT WED JUL 4 2001 GIVEN INCRG UNFAVORABL UPR JET POSN LEANING TWD NOT MENTIONING BUT WL ANYWAY MAINLY BASED ON INSTABILITY IN AMS...AND FACT THAT WATCH HAS NOW BEEN ISSUED FOR NWRN COS. DRY PUNCH MOVG IN TNGT FOR DCRG CLDS/CLRG. SHUD STAY MSTLY CLR TIL CU FORM ON THU AND IS AIDED IN NERN AREA BY INSTABILITY FM LERI AND VORT AXIS ROTATING THRU DURG AFTN. PREV FCSTR THOUGHT MARGINAL SHOT FOR CONVECTIVE PRECIP DURG THU AFTN. CAN SOMEWHAT SEE THIS POSSIBILITY SO WL KP SML CHC IN BUT LIMIT FOR ONLY ERN AREAS. EVE CLDS ERN AREAS THU NITE...OTRW...MSTLY CLR SHUD WORK AS DRIEST OF AIR AND SFC HI PRES MOV THRU. FOR FRI...RETURN MSTR SLOW TO REACH CWA OTHER THAN SOME CI...SO WL DROP PC BACK TO MSTLY SU FOR ALL AREAS BUT NW. GUIDANCE TEMPS TNGT THRU THU NITE IN LINE SO WL RMN CLOSE TO FWC NUMBERS WITH REFLECTION OF WRMR TEMPS NR LERI DURG NITE. ON FRI RANGE OF TEMPS FM LWR 70S E TO UPR 70S W SHUD WORK AS WRMR FWC NUMBERS SHOW. FOR START OF EXTENDED...SERIES OF IMPULSES DRIVES CONVECTION TWD CWA SO THAT BY SAT MORN THERE SHUD BE A REAL THREAT OF FINALLY GETTING SOMETHING INTO CWA AS DWPTS HV REBOUNDED ENUF TO PROVIDE SUPPORT. ACTIVITY MAY GET HERE LATE FRI NITE BUT WL HOLD OFF IN FCST TIL SAT FOR ALL BUT NW. PRECIP PROGGED TO DROP S OF CWA SAT NITE AND SUN THEN ANOTHER SHOT ARRIVES ON MON IN FAST MOVG FLOW. .CLE... OH...SVR TSTM WATCH FOR NW OH TIL 23Z. PA...NONE. ADAMS
In the hours before
Special weather statement, Jul 4, 2:28 PM EDT, 4 hours 46 minutes before
OHZ003-006>008-017-018-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 228 PM EDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT FOR THE FOLLOWING COUNTIES... SENECA... SANDUSKY... WOOD... HANCOCK... LUCAS... OTTAWA... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS NORTHWESTERN OHIO LATER THIS AFTERNOON. THE STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL... DAMAGING STRAIGHT LINE WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. REMEMBER...EVEN IF THUNDERSTORMS ARE NOT SEVERE...LIGHTNING ASSOCIATED WITH THEM CAN STILL BE DEADLY. DURING YOUR OUTDOOR ACTIVITIES TODAY IF YOU HEAR THUNDER...TAKE SHELTER...LIGHTNING IS CLOSE ENOUGH TO BE A THREAT. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:31 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 14 min |
| Jul 4, 6:32 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 43 min |
| Jul 4, 7:55 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.